Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 23, 2014, 11:26:40 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647050
  • Total Topics: 49290
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Double chin ?OMG !  (Read 4782 times)

0 Members and 1 Guest are viewing this topic.

Offline panda

  • Member
  • Posts: 224
Double chin ?OMG !
« on: May 04, 2010, 01:33:03 PM »
Hi,
About a year ago my dr. took off the Kaletra and gave me reyataz+Norvir,
I am currently on Didanosine + Intelence (TMC) + norvir & reyataz.
On the last few moth I noted my face becam fuller and I got many compliments... Also my butt got a bit bigger (just a bit) .. I was very happy .. Now on the last few days I noted I started to get this double chin.
I went to my dr. today, he said it is about time to drop the didanosine and gave me Isentress instead.
Its brand new for what I understand and it is not related to lipo .. (I hope).
Does anybody know which of the medications I am taking can cause this double chin? Is it possible once I'll drop the DDI the double chin disappear as well ?
Can it be removed ? Like liposuction ? Has anyone here removed it ? Is it complicated ?
Thanks ,

Offline Hellraiser

  • Member
  • Posts: 4,140
  • Semi-misanthropic
Re: Double chin ?OMG !
« Reply #1 on: May 04, 2010, 01:42:28 PM »
Are you gaining weight and all of this stuff is happening?  Or are you just developing these features without weight gain?  I'm assuming if you're gaining weight you could just attempt to diet it off and see if it goes away that way before resorting to surgery.

Online aztecan

  • Member
  • Posts: 5,409
  • 29 years positive, 57 years a pain in the butt
Re: Double chin ?OMG !
« Reply #2 on: May 06, 2010, 03:09:38 AM »
Can it be removed ? Like liposuction ? Has anyone here removed it ? Is it complicated ?
Thanks ,

To answer your first question, it is probably the Videx (DDI). It is a golden oldie that causes both Lipodystrophy, including the lipohypertrophy you are describing, as well as peripheral neuropathy.

From the med information here at AIDSMeds:
Quote
A common side effect of Videx EC is peripheral neuropathy, which can result in pain, tingling, numbness, or burning in the hands and/or feet. Stopping Videx EC and starting another NRTI that does not usually cause peripheral neuropathy—for example, Retrovir (zidovudine) or Ziagen (abacavir)—is often the best way to stop peripheral neuropathy.
. . .  
HIV drug regimens containing NRTIs, including Videx EC, can cause increased fat levels (cholesterol and triglycerides) in the blood, abnormal body-shape changes (lipodystrophy; including increased fat around the abdomen, breasts, and back of the neck, as well as decreased fat in the face, arms, and legs), and diabetes. These side effects of HIV drug therapy are reviewed in our lessons on Lipodystrophy, Facial Lipoatrophy, and Risks To Your Heart (Hyperlipidemia).

I take Isentress and have had no side effects from it. In fact, it has been the drug with the least side effects in my long history of taking meds.

Just my experience, of course.

As far as the neck goes, it may go away on its own, it may not. If you have it removed, it may stay gone, or it may come back. The damage leading to lipohypertrophy is done a the cellular level, in the mitochondria, causing a condition known as mitochondrial toxicity.

Anyway, sometimes it gets better, other times it doesn't. I hope your's does.

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline panda

  • Member
  • Posts: 224
Re: Double chin ?OMG !
« Reply #3 on: May 07, 2010, 12:37:03 AM »
Thank you so much.
Next week I will probably start taking the new med instead of the videx.
Also , I also talked with my plastic surgical about it and we will probsbly have this removed ..So I hope it will all go well.

Offline panda

  • Member
  • Posts: 224
Re: Double chin ?OMG !
« Reply #4 on: May 07, 2010, 06:54:23 AM »
Would like to know more about the Isentress  , its new for me ..
Are there any side effect I should be ready to ? And again .. Is this drug for sure not assosiated with any lipo syndrom ?

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Double chin ?OMG !
« Reply #5 on: May 23, 2010, 01:36:53 PM »
Would like to know more about the Isentress  , its new for me ..
Are there any side effect I should be ready to ? And again .. Is this drug for sure not assosiated with any lipo syndrom ?

If you do a search you'll see lots of threads about Isentress. Even though it's a newer drug, there are still several years worth of its use and it appears to be very well tolerated and not associated with lipo symptoms.

I've been on Isentress/Truvada since July 2009 and doing great, not experiencing any side effects to speak of.

Offline panda

  • Member
  • Posts: 224
Re: Double chin ?OMG !
« Reply #6 on: June 15, 2010, 11:16:58 AM »
just wanted to update u i removed the double chin last week on a simple suction ... I feel great and it looks so good !! Even that my mom and eve the dr told me its minor and no need to remove it I couldnot look at my self.. Now its definitely look normal and I am so happy I did it !! It was worth it.

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Double chin ?OMG !
« Reply #7 on: June 15, 2010, 01:13:22 PM »
just wanted to update u i removed the double chin last week on a simple suction ... I feel great and it looks so good !! Even that my mom and eve the dr told me its minor and no need to remove it I couldnot look at my self.. Now its definitely look normal and I am so happy I did it !! It was worth it.

That's so great, very happy for you ;)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.